Alert archive / Connecticut / River Flood Warnings in 2020
River Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 14, 2020, 1:05 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Apr 14, 2020, 1:30 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2020, 1:05 AM EDT (05:05 UTC)
- In effect from
- Apr 14, 2020, 1:30 AM EDT
- Expired
- Apr 14, 2020, 3:05 PM EDT
- In force
- 14 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Still River at Brookfield (BKFC3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
118
WGUS41 KALY 140505
FLWALY
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Albany NY
105 AM EDT Tue Apr 14 2020
CTC001-005-141715-
/O.NEW.KALY.FL.W.0004.200414T0530Z-200414T1740Z/
/BKFC3.1.ER.200414T0530Z.200414T0800Z.200414T1140Z.UU/
105 AM EDT Tue Apr 14 2020
The National Weather Service in Albany has issued a
* Flood Warning for
the Still River At Brookfield.
* Until this afternoon.
* At 12:45 AM EDT Tuesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
this morning to a crest of 12.1 feet early this morning. It will
then fall below flood stage this morning.
* Impact...At 12.0 feet, Water floods lowlands along the Still River.
&&
Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 12 am: 11.9
Forecast:
Tue 12 am 11.8
Tue 6 am 12.1
Tue 12 pm 11.6
Tue 6 pm 10.6
Wed 12 am 10.0
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$
DBT3 follow-up statements
843
WGUS81 KALY 141055
FLSALY
Flood Statement
National Weather Service Albany NY
655 AM EDT Tue Apr 14 2020
CTC001-005-141745-
/O.CON.KALY.FL.W.0004.000000T0000Z-200414T1740Z/
/BKFC3.1.ER.200414T0530Z.200414T0800Z.200414T1140Z.UU/
655 AM EDT Tue Apr 14 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Still River At Brookfield.
* Until this afternoon.
* At 5:45 AM EDT Tuesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to continue to rise to near 12.6
feet later this morning. It will then fall below flood stage this
evening.
* Impact...At 12.0 feet, Water floods lowlands along the Still River.
&&
Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 6 am: 12.5
Forecast:
Wed 12 pm: 12.6
Wed 6 pm 12.0
Thu 12 am 10.4
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$
DBT383
WGUS41 KALY 141713
FLWALY
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Albany NY
113 PM EDT Tue Apr 14 2020
CTC001-005-150430-
/O.EXT.KALY.FL.W.0004.000000T0000Z-200415T0416Z/
/BKFC3.1.ER.200414T0530Z.200414T1200Z.200414T2216Z.UU/
113 PM EDT Tue Apr 14 2020
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Still River At Brookfield.
* Until late tonight.
* At 12:45 PM EDT Tuesday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:45 PM EDT Tuesday was 12.6 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 10.4 feet just after midnight
tonight.
* Impact...At 12.0 feet, Water floods lowlands along the Still River.
* Flood History...This crest compares to a previous crest of 12.2
feet on 06/02/2015.
&&
Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 12 pm: 12.2
Forecast:
Wed 6 pm 11.8
Thu 12 am 10.4
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$
TAW/CS582
WGUS81 KALY 141905
FLSALY
Flood Statement
National Weather Service Albany NY
305 PM EDT Tue Apr 14 2020
CTC001-005-142015-
/O.CAN.KALY.FL.W.0004.000000T0000Z-200414T1905Z/
/BKFC3.1.ER.700119T0847Z.700119T0847Z.700119T0848Z.UU/
305 PM EDT Tue Apr 14 2020
...The Flood Warning for the Still River At Brookfield has been
cancelled...
The Flood Warning is cancelled for
the Still River At Brookfield.
* At 2:45 PM EDT Tuesday the stage was 11.9 feet.
* Flood stage is 12 feet.
* Forecast...The river is expected to continue to fall this evening
and to 10.4 feet just after midnight tonight.
&&
Still River
Brookfield
Flood Stage: 12.0
Observed Stage at Tue 2 pm: 11.9
Forecast:
Wed 6 pm 11.7
Thu 12 am 10.4
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$
TAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 13, 10:54 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 13, 10:54 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1054 PM EDT Mon Apr 13 2020 .SYNOPSIS... Cooler and drier weather Tuesday as high pressure builds in. A weak storm system passing well to our south may bring some shower to parts of the area on Wednesday. && .NEAR TERM /THROUGH TUESDAY/... The Wind Advisory has been cancelled for the western Adirondacks, Mohawk Valley, Capital District including the Saratoga area, Schoharie Valley, Helderbergs and eastern Catskills. Rise couplet is moving across the region this evening however gusts have been below advisory criteria. Winds will decrease some overnight but will remain brisk and gusts across much of the area. Colder airmass arrives with cold air advection with the westerly flow overnight. Temperatures expected to bottom out in the upper 30s to lower 40s before daybreak. Fair weather and cooler Tuesday. Only expecting highs from the upper 30s to mid 50s; 15 to 230 degrees colder than today. Winds will be brisk and gusty across much of the area. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... After a period of gusty westerly winds this evening, the wind will diminish overnight as high pressure over the central CONUS begins building toward the region. 850 mb temperatures east of Lake Ontario will fall to around -10 C late tonight which will be enough to bring some light rain and snow showers east of the lake across northern Herkimer and into Hamilton counties for a few hours overnight. High pressure will bring dry, cool weather to the area on Tuesday with highs mostly from the upper 40s to mid 50s. A combination of weak short-wave energy lifting northeast around our large-scale upper trough centered over the mid-west, and a weak northern branch feature moving across the Great Lakes, will bring some small chances for light rain showers Tuesday night and Wednesday. The best chance for a shower would seem to be late Tuesday across the mid-Hudson valley in association with the southern system, or perhaps north and west of the Capital district Wednesday afternoon in association with the northern system. Either way, precipitation amounts will be light and widely scattered. High temperatures Wednesday will remain a bit below normal for mid April, ranging from the mid 40s to lower 50s. && .LONG TERM /THURSDAY THROUGH MONDAY/... The longwave trough will remain over the region on Thursday with an embedded shortwave passing through the flow. This will bring a few rain showers to the region (perhaps mixed with snow in the higher elevations) but activity is expected to be isolated in nature given the lack of moisture. A small area of high pressure builds in for Thursday night into early Friday with a period of dry and mostly clear weather. From Friday into Saturday, we will go more into a zonal flow with another upper-level shortwave racing from the central Plains to the mid-Atlantic and Northeast. Timing of this shortwave is poor amongst the model guidance. Will continue to use a blended approach at this time, but the chance for some rain/snow will return. In the wake of this feature, another broad upper-level trough will build southward from Canada Sunday into Monday. A couple of shortwaves and weak surface lows may bring another round of scattered rain showers (and possibly higher elevation snow showers). Temperatures will continue to run 4-8 degrees below normal to start the period but may trend closer to normal by the end. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... Rain and strong southerly winds are gone. Cold front has sweep across the region and winds have shifted to the west. They will pick up this evening as a rise couplet moves across the region. Winds will decrease some overnight but remain brisk and gusty through Tuesday. Lingering showers at KPSF for an hour of so otherwise fair overnight and Tuesday as some high pressure builds in. Outlook... Tuesday Night: Low Operational Impact. Slight Chance of SHRA. Wednesday: Low Operational Impact. Slight Chance of SHRA. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Low Operational Impact. Slight Chance of SHRA. Thursday Night: Low Operational Impact. NO SIG WX. Friday: Moderate Operational Impact. Chance of SHRA. Friday Night: Low Operational Impact. Slight Chance of SHRA. Saturday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... A cold front will bring showers and gusty winds to the area until early this evening, then clearing weather with diminishing winds can be expected overnight as the front moves east of the area and high pressure builds in from the midwest. In the wake of the front, it will be cooler for the rest of the week with below normal temperature for mid April. Strong south winds 15 to 30 mph with gusts over 45 mph are expected through into this evening, shifting to west during the evening. West to northwest winds will diminish to 10 to 20 mph with gusts to 30 mph by daybreak Tuesday. RH values will drop to around 30 percent Tuesday afternoon with west to northwest winds 10 to 20 mph and gusts to 30 mph. && .HYDROLOGY... Rainfall amounts with today's weather system have ranged mostly from 0.5 to 2.00 inches, with highest amounts mainly on the south facing slopes of the Catskills, Adirondacks and northwest Connecticut. River levels will continue to rise tonight. Hinckley on the West Canada is forecast to exceed flood stage Tuesday afternoon. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...IAA/MSE/NAS NEAR TERM...IAA/MSE/NAS SHORT TERM...MSE/NAS LONG TERM...Rathbun AVIATION...IAA FIRE WEATHER...MSE HYDROLOGY...IAA/NAS
Hazardous weather outlook, Apr 13, 10:51 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1051 PM EDT Mon Apr 13 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-150300- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 1051 PM EDT Mon Apr 13 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 13, 8:29 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
829 PM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 2 NE NORTH BLENHEIM 42.49N 74.40W
04/13/2020 SCHOHARIE NY 911 CALL CENTER
DOWNED TREE ON THE ROAD.
&&
EVENT NUMBER ALY2001849
ATELocal storm report, Apr 13, 8:54 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 N JEFFERSON 42.50N 74.61W
04/13/2020 SCHOHARIE NY 911 CALL CENTER
DOWNED TREE ON THE ROAD.
&&
EVENT NUMBER ALY2001850
ATELocal storm report, Apr 13, 9:05 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 1 N BURNT HILLS 42.92N 73.90W
04/13/2020 SARATOGA NY 911 CALL CENTER
DOWNED TRANSFORMER.
&&
EVENT NUMBER ALY2001851
ATELocal storm report, Apr 13, 9:10 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
910 PM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 1 NNE MILTON 43.05N 73.85W
04/13/2020 SARATOGA NY 911 CALL CENTER
DOWNED TREE ON A HOUSE.
&&
EVENT NUMBER ALY2001852
ATELocal storm report, Apr 13, 9:16 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
916 PM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM NON-TSTM WND DMG MECHANICVILLE 42.90N 73.69W
04/13/2020 SARATOGA NY EMERGENCY MNGR
TREE DOWN ON NORTH 2ND AVE IN MECHANICVILLE, NY
0821 AM NON-TSTM WND DMG MALTA 42.99N 73.79W
04/13/2020 SARATOGA NY EMERGENCY MNGR
TREE THROUGH A ROOF ON FOX WANDER ROAD IN MALTA, NY
0822 AM NON-TSTM WND DMG MECHANICVILLE 42.90N 73.69W
04/13/2020 SARATOGA NY EMERGENCY MNGR
TREE LIMB AND WIRES DOWN AT INTERSECTION OF GRAND
STREET AND NORTH 2ND AVE IN MECHANICVILLE, NY
0835 AM NON-TSTM WND DMG 3 NNE PATTERSONVILLE 42.93N 74.05W
04/13/2020 SCHENECTADY NY NWS EMPLOYEE
TREES AND WIRES DOWN
0835 AM NON-TSTM WND DMG 3 N COLONIE 42.77N 73.83W
04/13/2020 ALBANY NY NWS EMPLOYEE
TREE DOWN ON WIRES ON VALLEY ROAD
0845 AM NON-TSTM WND DMG MALTA 42.99N 73.79W
04/13/2020 SARATOGA NY EMERGENCY MNGR
TREE DOWN ON THUMBLEBERRY ROAD IN MALTA, NY
0900 AM NON-TSTM WND DMG 1 ESE HOPEWELL JUNCTION 41.58N 73.79W
04/13/2020 DUTCHESS NY TRAINED SPOTTER
DOWNED TREE BLOCKING ONE LANE ON CARPENTER ROAD IN
HOPEWELL JUNCTION, NY
1015 AM NON-TSTM WND DMG 1 NW HUNTER 42.22N 74.23W
04/13/2020 GREENE NY DEPT OF HIGHWAYS
ROUTE 296 IN THE TOWN OF HUNTER HAS ALL LANES CLOSED
DUE TO A DOWNED TREE AND WIRES
1015 AM NON-TSTM WND DMG 1 NW HUNTER 42.22N 74.23W
04/13/2020 GREENE NY DEPT OF HIGHWAYS
DOWNED WIRES IN THE TOWN OF HUNTER
1020 AM NON-TSTM WND GST BEACON 41.53N 73.95W
04/13/2020 M60 MPH DUTCHESS NY NYSM
1035 AM NON-TSTM WND GST COPAKE 42.14N 73.52W
04/13/2020 M55 MPH COLUMBIA NY NYSM
1040 AM NON-TSTM WND DMG 2 ESE MILLBROOK 41.77N 73.65W
04/13/2020 DUTCHESS NY DEPT OF HIGHWAYS
NY 343 AT LITTLE REST ROAD IN THE TOWN OF WASHINGTON IS
CLOSED DUE TO A TREE ON WIRES
1040 AM NON-TSTM WND DMG RICHMOND 42.39N 73.37W
04/13/2020 BERKSHIRE MA TRAINED SPOTTER
TREES AND POWER LINES DOWN, MEASURED 50 MPH WINDS
1045 AM NON-TSTM WND DMG 1 SSE FISHKILL 41.52N 73.89W
04/13/2020 DUTCHESS NY LAW ENFORCEMENT
NYS POLICE REPORTING A TRACTOR TRAILER BLOWN OFF
INTERSTATE 84 IN THE TOWN OF FISHKILL
1110 AM NON-TSTM WND DMG WYANTSKILL 42.69N 73.65W
04/13/2020 RENSSELAER NY SOCIAL MEDIA
GUTTER TOWN OFF ROOF FROM STRONG WINDS
1125 AM NON-TSTM WND GST ESOPUS 41.83N 73.97W
04/13/2020 M62 MPH ULSTER NY TRAINED SPOTTER
10-MINUTE AVERAGE WIND SPEED OF 34 MPH WITH A GUST TO
62 MPH
1126 AM NON-TSTM WND DMG 1 SW CHATHAM 42.35N 73.61W
04/13/2020 COLUMBIA NY TRAINED SPOTTER
DAMAGE TO TREES
0240 PM NON-TSTM WND GST BEACON 41.53N 73.95W
04/13/2020 M63 MPH DUTCHESS NY NYSM
0500 PM TSTM WND DMG 3 NNW CAROGA LAKE 43.18N 74.51W
04/13/2020 FULTON NY 911 CALL CENTER
DOWNED TREE
0500 PM TSTM WND DMG 1 N JEFFERSON 42.50N 74.61W
04/13/2020 SCHOHARIE NY 911 CALL CENTER
DOWNED TREE ON THE ROAD.
0506 PM TSTM WND DMG 3 NW CAROGA LAKE 43.18N 74.52W
04/13/2020 FULTON NY 911 CALL CENTER
DOWNED TREE
0506 PM TSTM WND DMG 2 NE NORTH BLENHEIM 42.49N 74.40W
04/13/2020 SCHOHARIE NY 911 CALL CENTER
DOWNED TREE ON THE ROAD.
0525 PM TSTM WND DMG FREEHOLD 42.36N 74.05W
04/13/2020 GREENE NY BROADCAST MEDIA
TREE DOWN ACROSS COUNTY ROUTE 67
0542 PM TSTM WND DMG 1 N BURNT HILLS 42.92N 73.90W
04/13/2020 SARATOGA NY 911 CALL CENTER
DOWNED TRANSFORMER.
0542 PM TSTM WND DMG 1 NNE MILTON 43.05N 73.85W
04/13/2020 SARATOGA NY 911 CALL CENTER
DOWNED TREE ON A HOUSE.
&&
EVENT NUMBER ALY2001829 ALY2001830 ALY2001831 ALY2001833 ALY2001834
ALY2001832 ALY2001828 ALY2001835 ALY2001844 ALY2001840 ALY2001841
ALY2001836 ALY2001837 ALY2001838 ALY2001839 ALY2001842 ALY2001843
ALY2001845 ALY2001846 ALY2001850 ALY2001848 ALY2001849 ALY2001847
ALY2001851 ALY2001852
ATELocal storm report, Apr 14, 12:06 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1206 AM EDT TUE APR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM NON-TSTM WND DMG 3 ENE SALISBURY 43.15N 74.78W
04/13/2020 HERKIMER NY TRAINED SPOTTER
TWO TREES WERE DOWNED ONTO WIRES, BLOCKING IRONDALE
ROAD.
&&
EVENT NUMBER ALY2001853
DBTNearby
River Flood Warnings in Connecticut, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.